Hail, Berkshire
- When
- June 27, 5:01 PM EST
- Where
- Berkshire County, North Adams
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.700, -73.100
Nickel size hail was reported in North Adams.
A hot, humid and unstable airmass, interacted with a lake breeze boundary and led to numerous thunderstorms across eastern New York and western New England during the late afternoon hours of Wednesday June 27th, some of which were severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A hot, humid and unstable airmass, interacted with a lake breeze boundary and led to numerous thunderstorms across eastern New York and western New England during the late afternoon hours of Wednesday June 27th, some of which were severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 27, 2:15 PM EST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 315 PM EDT WED JUN 27 2007 .SYNOPSIS... THE HOT AND HUMID AIRMASS WILL BE REPLACED BY A MUCH COOLER AND DRIER AIR MASS ON THURSDAY...AS A COLD FRONT CROSSES THE REGION DURING THE DAY. SCATTERED SHOWERS OR THUNDERSTORMS ARE STILL POSSIBLE UNTIL THE COLD FRONT MOVES THROUGH. THE LARGE COOL AND DRY AIR MASS BEHIND THIS COLD FRONT WILL SETTLE IN OVER THE REGION AND CONTROL OUR WEATHER THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... INTENSE CONVECTION HAS ENDED ACROSS MUCH OF THE REGION...BUT ULSTER...DUTCHESS AND LITCHFIELD COUNTIES REMAIN UNDER A SEVERE THUNDERSTORM WATCH UNTIL 1100 PM. FOR MOST OF THE REGION IT WILL BE QUITE THIS EVENING WITH NOTHING MORE THAN A SCATTERED SHOWERS. FOR THE SOUTHERN THREE COUNTIES...A LINE OF THUNDERSTORMS IS CURRENTLY MOVING THROUGH ULSTER COUNTY AND POINTS SOUTH...AND THIS LINE WILL LIKELY EXIT LITHCFIELD COUNTY BY 1000 PM. && .SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY/... WILL LOSE THE CHANCE OF SEVERE CONVECTION IN ALL AREAS AFTER 1100 PM...BUT SOME ELEVATED INSTABILITY WILL REMAIN...SO WILL MAINTAIN A CHANCE OF THUNDER OVERNIGHT. HOWEVER...STORMS WILL NOT BE ROOTED IN THE BOUNDARY LAYER AND SHOULD NOT BE ABLE TO MIX STRONG WINDS DOWN. THE THREAT OF LOCALIZED HEAVY RAIN AND LIGHTNING WILL CONTINUE TONIGHT. A COLD FRONT MOVING SOUTHEAST FROM THE EASTERN GREAT LAKES WILL APPROACH NORTHWEST AREAS EARLY THURSDAY MORNING. SO THERE MAY BE A LULL IN THE CONVECTIVE ACTIVITY FOR A TIME TONIGHT...BEFORE MORE SHOWERS/STORMS DEVELOP TOWARDS MORNING. GOOD AGREEMENT WITH THE MODELS THAT THE COLD FRONT WILL CLEAR CENTRAL AREAS INCLUDING THE CAPITAL DISTRICT BY THE EARLY AFTERNOON HOURS THURSDAY...BUT WILL NOT REACH SOUTHERN AREAS UNTIL LATE THURSDAY EVENING...SO HAVE INCREASED THE POPS FOR OUR SOUTHERN AREAS THURSDAY NIGHT. CONVECTION SHOULD PRETTY MUCH BE LIMITED TO AREAS SOUTH AND EAST OF ALBANY THURSDAY AFTERNOON. SOME OF THE STORMS COULD BE SEVERE SOUTH AND EAST OF THE CAPITAL DISTRICT...WITH SBCAPE VALUES AROUND 1000-1500 J/KG AND 0-6 KM BULK SHEAR OF 25-30 KTS. TEMPS WILL BE COOLER NORTH AND WEST THURDSAY BUT ARE LIKELY TO BE IN THE UPPER 80S OVER THE MID HUDSON REGION OF NEW YORK AND IN THE MID 80S OVER NORTHWESTERN CONNECTICUT...AND THE HUMIDITY WILL CONTINUE IN THESE AREAS AS WELL. LOWS THURSDAY NIGHT WILL RANGE FROM THE MID 40S IN THE ADIRONDACKS AND GREEN MTNS WHERE SKIES SHOULD CLEAR OUT BY LATE EVENING...TO NEAR 60 IN MOST OF THE HUDSON VALLEY. FRIDAY WILL BE MOSTLY SUNNY AND MUCH COOLER WITH HIGHS IN THE MID 60S OVER THE HIGHER TERRAIN AND IN THE LOW 70S IN THE HUDSON VALLEY...ABOUT 8 DEGREES BELOW NORMAL...WITH A PLEASANT NORTHWESTERLY BREEZE. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A CANADIAN HIGH BUILDS INTO THE REGION FRIDAY NIGHT AND SATURDAY AND CRESTS OVER THE REGION SUNDAY. IT WILL BRING SUNNY SKIES AND TEMPERATURES ABOUT 5 DEGREES BELOW NORMAL. TEMPERATURES WILL GRADUALLY INCREASE TUESDAY AS WARMER AIR MAKES ITS WAY INTO THE REGION WITH A CHANCE OF SHOWERS MONDAY NIGHT AND TUESDAY AS A WEAK LOW MOVES ACROSS THE REGION...BRINGING A WARM FRONT THROUGH THE REGION TUESDAY FOLLOWED BY THE COLD FRONT ON WEDNESDAY. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... WILL NOT SPECIFICALLY MENTION CONVECTION IN THE KALB/KGFL TAFS WITH THIS ISSUANCE. CONVECTION THAT FIRED UP THIS AFTERNOON HAS PASSED AND ANY CONVECTION ASSOCIATED WITH THE COLD FRONT WILL NOT REACH HERE UNTIL VERY LATE TONIGHT OR EARLY THURSDAY MORNING WHICH IS THE CONVECTIVE MINIMUM TIME. AFTER A COUPLE OF HOURS OF POTENTIAL CONVECTION AT KPOU THROUGH 02Z...WILL ONLY KEEP CB IN THE FORECAST INTO WEDNESDAY MORNING. THE CROSSOVER TEMPS LOOK TO BE AROUND 70. HOWEVER CLOUDS AND SOME BREEZE WOULD PRECLUDE CLASSIC RADIATIONAL FOG FORMATION TONIGHT. HOWEVER...SHOWER INDUCED IFR FOG IS POSSIBLE AT KPOU WHERE WINDS WILL BECOME LIGHT. IFR FOG ALSO POSSIBLE AT KGFL WHICH HAS THE BEST POTENTIAL TO REACH THE CROSSOVER TEMP. LIGHT SOUTH WINDS (UP TO 10 KTS) WILL OCCUR AHEAD OF THE COLD FRONT...THE SWITCH TO WEST AT 10 TO 15 KTS WITH GUSTS TO 20 KTS POSSIBLE BEHIND THE FRONT. OUTLOOK... FRI THROUGH SUNDAY...VFR. NO SIG WX. && .FIRE WEATHER... A MUCH COOLER AND DRIER AIR MASS WILL REPLACE THE HOT AND HUMID AIRMASS ON THURSDAY. HIGHLY VARIABLE RAIN AMOUNTS FROM A TENTH OF AN INCH TO TREE INCHES HAVE OCCURRED OVER THE FORECAST AREA THIS AFTERNOON AND EVENING. THE COLD FRONT WILL CROSS THE AREA ON THURSDAY...TRIGGERING MORE SHOWERS AND THUNDERSTORMS. WITH THE PASSAGE OF THE COLD FRONT...A COOLER AND LESS HUMID AIRMASS WILL FILTER IN. THE HUMIDITY WILL INCREASE TO NEAR 100 PERCENT AFTER MIDNIGHT...WITH WINDS DIMINISHING OVER THE VALLEYS TO LESS THAN 5 MPH. ON THURSDAY THE MIDDAY HUMIDITY WILL RANGE FROM 50 PERCENT IN THE HUDSON VALLEY TO ABOUT 70 PERCENT OVER THE ADIRONDACKS AND HIGHER TERRAIN OF THE BERKSHIRES AND THE GREEN MTNS. && .HYDROLOGY... A TENTH TO THREE INCHES OF RAIN OCCURRED OVER THE HSA THIS AFTERNOON AND EVENING. OVERALL...VERY LITTLE RESPONSE ON AREA MAINSTEM STREAMS AND RIVERS. ADDITIONAL RAINFALL FOR THE REST OF TONIGHT AND THURSDAY WILL BE SCATTERED AND NOT LIKELY AFFECT AREA STREAMS AND RIVERS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 128 PM EDT WED JUN 27 2007 CTZ013-NYZ059-060-064>066-281200- SOUTHERN LITCHFIELD-EASTERN GREENE-WESTERN COLUMBIA-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- 128 PM EDT WED JUN 27 2007 ...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAT ADVISORY. THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS GREATER THAN 58 MPH. ALSO...SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS. LOCALIZED MINOR FLOODING OF POOR DRAINAGE LOCATIONS MAY OCCUR WITH ANY SLOW MOVING THUNDERSTORMS. THUNDERSTORMS THAT DEVELOP WILL MOVE FROM NORTHWEST TO SOUTHEAST AROUND 15 TO 20 MPH. THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING INTO A VERY WARM AND HUMID AIR MASS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN THURSDAY AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. THE THUNDERSTORMS WILL RESULT FROM A COLD FRONT PASSING THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ001-MAZ001-025-NYZ058-061-063-281200- NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER- 128 PM EDT WED JUN 27 2007 ...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS GREATER THAN 58 MPH. ALSO...SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS. LOCALIZED MINOR FLOODING OF POOR DRAINAGE LOCATIONS MAY OCCUR WITH ANY SLOW MOVING THUNDERSTORMS. THUNDERSTORMS THAT DEVELOP WILL MOVE FROM NORTHWEST TO SOUTHEAST AROUND 15 TO 20 MPH. THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING INTO A VERY WARM AND HUMID AIR MASS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN THURSDAY AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS. THE THUNDERSTORMS WILL RESULT FROM A COLD FRONT PASSING THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ032-033-038>043-047>054-082>084-VTZ013>015-281200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 128 PM EDT WED JUN 27 2007 ...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS GREATER THAN 58 MPH. ALSO...SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS. LOCALIZED MINOR FLOODING OF POOR DRAINAGE LOCATIONS MAY OCCUR WITH ANY SLOW MOVING THUNDERSTORMS. THUNDERSTORMS THAT DEVELOP WILL MOVE FROM NORTHWEST TO SOUTHEAST AROUND 15 TO 20 MPH. THE THUNDERSTORMS WILL RESULT FROM A TROUGH OF LOW PRESSURE MOVING INTO A VERY WARM AND HUMID AIR MASS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS ON THURSDAY. THE THUNDERSTORMS WILL RESULT FROM A COLD FRONT PASSING THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
441 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG BRUNSWICK 42.74N 73.56W
06/27/2007 RENSSELAER NY NWS EMPLOYEE
MULTIPLE TREES DOWN
&&
FRUGISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
453 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL GREEN ISLAND 42.75N 73.69W
06/27/2007 M1.00 INCH ALBANY NY TRAINED SPOTTER
&&
KSUTKEVIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
459 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG JOHNSTOWN 43.01N 74.37W
06/27/2007 FULTON NY EMERGENCY MNGR
TREES AND WIRES DOWN.
0435 PM HEAVY RAIN GLOVERSVILLE 43.05N 74.35W
06/27/2007 U0.00 INCH FULTON NY EMERGENCY MNGR
STREETS FLOODED
&&
FRUGISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
508 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG DELANSON 42.75N 74.18W
06/27/2007 SCHENECTADY NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
&&
OKEEFEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
547 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG DELMAR 42.62N 73.83W
06/27/2007 ALBANY NY TRAINED SPOTTER
TREES AND WIRES DOWN IN BETHLEHEM
&&
FRUGISPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
553 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG JEFFERSON 42.48N 74.61W
06/27/2007 SCHOHARIE NY EMERGENCY MNGR
TREES DOWN
&&
FRUGISThe Albany radar (KENX), 80 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Nickel size hail was reported in North Adams.
Trees, power lines and a power pole were reported down due to strong thunderstorm winds in Pittsfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2007Every state in 2007This day in weather historyWarnings in Massachusetts, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37615, 37617.